Page 12 of 21 FirstFirst ... 21011121314 ... LastLast
Results 111 to 120 of 206

Thread: More news about Brimonidine

  1. #111
    Senior Member nat007's Avatar
    Join Date
    Jun 2005
    Posts
    1,909

    Default

    Very bad rebound in right cheek. Left one is fine for some reason. The right cheek has already a red patch this morning but now it´s full blown all over the cheek, haven´t had it this bad in a long time. Not sure if it is brimonidine related, did have some irritation from indirect sunlight earlier this week, but this is really full force flushing.

    Will give my skin some days to calm down again and see again.

  2. #112
    Senior Member nat007's Avatar
    Join Date
    Jun 2005
    Posts
    1,909

    Default

    Big flare on the left cheek as well this morning. Am having two red flushed cheeks again. Am sure now that it has to do with the after effect of the brimonidine, as the left cheek was not too bad before I put brim. on it. Have to sit it out now and see how long it takes for the skin to settle again. Big bummer, as I was over the moon with my pale complexion. But if this is the standard, then the flare ups might not be worth the positive effects perhaps. Although it might also be an option to keep using the brimonidine solution every other 8-10 hours and be a step ahead of rebound flushing. The thing is though, that I am not yet certain if this stuff can cause long term damage or alterations to the facial blood vessels and I don't want to risk anything here. But the test is completed for now, it works and it has after effects. I am sad that I have to go through the busy weekend looking like this and feeling burned up, and more sad that I can;'t put the brimonidine on my face at the moment, but well.

    Is there anyone with suggestions perhaps? It works, but why do I (others) get rebound flushing?
    It can't be the inactive ingredients, as there are none in my case. I would love to use this daily but am not convinced I am not making matters worse in the long run with it.

  3. #113
    Moderator Melissa W's Avatar
    Join Date
    Jan 2007
    Location
    new york
    Posts
    10,135

    Default

    Hi Natalja,
    I'm so sorry it caused rebound flushing for you. It did the same for me when I tried alphagan drops on my face in January 2009. When I tried this med though I used the .1 and then the .15% concentration so it was weaker than what you and WC and the others are using I believe.

    I don't know why for some people it causes this reaction and for some it does not.
    The real question is why it isn't causing the rebound for the others.
    Hopefully that is something the scientists are working on regarding this and perhaps that is why it is taking so long to come to market.

    Hope you recover quickly

    Best,
    Melissa

  4. #114
    Senior Member lonewolf's Avatar
    Join Date
    Jun 2006
    Posts
    121

    Default

    Hey Natalja,

    I looked at the pictures and I'm amzazed at the difference in just a few hours. I'm sorry to hear about the rebound flushing. It definitley has promise though. Have you thought about diluting the solution more and applying it only a couple of times a week?

    I'd expect your skin to return to normal soon enough without any long term damage. If it is drying up your skin make sure you apply a good moisturiser. I don't generally use any topicals but when I have in the passed and my skin has dried out, I've found that moisturising daily helps return my skin to a more balanced state.

    Try not to worry because your skin will recover, and if you decide to try it again you now have the benefit of experience to help you make a more successful attempt the next time.

    All the Best Natalja.

  5. #115
    Senior Member nat007's Avatar
    Join Date
    Jun 2005
    Posts
    1,909

    Default

    Thanks guys. I think the worst is already over, flushing wise. Still redness on mostly one cheek, but clear patches of skin are showing already in between and the full force flushing seems over. So I think the flushing reaction is about 8 hours or something. Perhaps about as long as the paleness reaction is, so that´s not a good thing. Don´t know either Melissa why some , like WC, are not having the rebound flushing. I do have to admit that I used the solution (similar to 0,2%) very generously on my face, and didn´t use the 2 drops, but more. So that might have added to the reaction afterwards. But only afterwards, not during the 8/10 hours of action, then I was very pale. Qustions indeed. Will wait till skin is back to its old self and try again in time, as I am very impressed with how it works. Just don´t know why this rebound flushing is happening.
    Will try different amounts in the near future.

  6. #116
    Junior Member
    Join Date
    Sep 2010
    Posts
    1

    Default

    Hi everybody I'm new in this forum but wanted to share my succes with pilocarpine. After I read the post by supramom and made some research on the internet I asked my derm to prescribe me pilocarpine off label. I have tried brimonidine before which was good but the skin became slightly more reactive to certain triggers. With Pilocarpine I have (most important) not experienced any rebound redness and it reduces redness just as good as brimonidine drops. Is there anybodyelse who has made the same experience?

  7. #117
    Junior Member
    Join Date
    Aug 2010
    Posts
    5

    Default what is policarpine

    Hello,
    How interesting...Could you tell us policarpine is it an eye drop?

  8. #118
    Member
    Join Date
    Jul 2010
    Location
    Washington State
    Posts
    53

    Default

    Yes, Pilocarpine is eye drops prescribed for Glaucoma same as Brimonidine. I experimented with it simply because I had it on hand and it is for the same disease as Brimonidine is.

  9. #119
    Junior Member
    Join Date
    Aug 2010
    Posts
    5

    Default policarpine

    Hi Supramom,
    Thank you for your reply. Could you tell me how do you use it (dilute it with cream /water/use direct) and how long does the effect last? Do you use it daily or just when want to prevent a flush? Sorry so many questions. Do you also find that it doesn´t give you rebound effect?
    Thank you

  10. #120
    Member
    Join Date
    Jul 2010
    Location
    Washington State
    Posts
    53

    Default

    I use it both ways - sometimes I rub it right onto my cheeks, sometimes I put it in my cream. I was worried that it would be diluted in the cream, but I don't think it's effect is any less when used in cream. I put in 2 drops.

    I use about 3 times per day, but only because I wash my face 3 times a day as I have terrible ocular rosacea problems. I don't really flush, and never have. I just have those small areas of redness right on my cheekbones. The area is not very big. It seems to take a while for the Pilocarpine to kick in, but I think it is because I am putting it on after rubbing my face. I don't have any residual effects, but again, I don't flush.

    Good luck!

Similar Threads

  1. brimonidine online?
    By mish in forum Prescription medications
    Replies: 14
    Last Post: 18th April 2013, 08:28 PM
  2. Brimonidine
    By emma_macdonald in forum General rosacea questions
    Replies: 0
    Last Post: 24th September 2011, 01:31 PM
  3. Brimonidine?
    By WrinkledClue in forum Prescription medications
    Replies: 2
    Last Post: 25th May 2010, 01:25 AM
  4. Brimonidine Tartrate
    By Kiss from a rose in forum Prescription medications
    Replies: 5
    Last Post: 9th February 2009, 12:10 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •